TITLE

On the WKBJ approximation

AUTHOR(S)
El Sawi, M.
PUB. DATE
March 1987
SOURCE
Journal of Mathematical Physics;Mar1987, Vol. 28 Issue 3, p556
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A simple approach employing properties of solutions of differential equations is adopted to derive an appropriate extension of the WKBJ method. Some of the earlier techniques that are commonly in use are unified, whereby the general approximate solution to a second-order homogeneous linear differential equation is presented in a standard form (SF) that is valid for all orders. In comparison to other methods, the present one is shown to be leading in the order of iteration, and thus possibly has the ability of accelerating the convergence of the solution.
ACCESSION #
9820273

 

Related Articles

  • Approximations for singularly perturbed parabolic equations of arbitrary order. Kouritzin, Michael A. // Nonlinear Studies;2000, Vol. 7 Issue 2, p179 

    We show that differential[sup n, sub x](u[sup epsilon] - u) tends to zero (as epsilon arrow right 0) uniformly over (0,T] x R[sup d] in a weighted Holder-continuity norm or, in the unscaled case, that Differential[sup n, sub x][v[sup epsilon](tau, x) - u(epsilon tau, x)] converges to 0 uniformly...

  • Adaptive Greedy Approximations. Davis, G.; Mallat, S.; Avellaneda, M. // Constructive Approximation;1997, Vol. 13 Issue 1, p57 

    The problem of optimally approximating a function with a linear expansion over a redundant dictionary of waveforms is NP-hard. The greedy matching pursuit algorithm and its orthogonalized variant produce suboptimal function expansions by iteratively choosing dictionary waveforms that best match...

  • Weak Approximation of SDEs by Discrete-Time Processes. Zähle, Henryk // Journal of Applied Mathematics & Stochastic Analysis;Jan2008, p1 

    We consider the martingale problem related to the solution of an SDE on the line. It is shown that the solution of this martingale problem can be approximated by solutions of the corresponding time-discrete martingale problems under some conditions. This criterion is especially expedient for...

  • Homogenization with corrector for a periodic elliptic operator near an edge of inner gap. Suslina, T.; Kharin, A. // Journal of Mathematical Sciences;May2009, Vol. 159 Issue 2, p264 

    For an ellipticoperator with rapidly oscillating coefficients we consider a homogenization procedure near the edge of an interior gap in the spectrum of this operator. At a point close to the edge, we obtain an approximation of the resolvent in the operator L2(ℝ)-norm. The first order...

  • Roughness-Induced Effect at Main order on the Reynolds Approximation. Choquet, Catherine; Chupin, Laurent; Gisclon, Marguerite // AIP Conference Proceedings;9/9/2009, Vol. 1168 Issue 1, p1269 

    Usually the Stokes equations that govern a flow in a smooth thin domain (with thickness of order [variant_greek_epsilon]) are related to the Reynolds equation for the pressure psmooth. We begin by showing that the flow may be accelerated using adequate rugosity profiles on the bottom. Indeed, we...

  • JACOBI SPECTRAL APPROXIMATIONS TO DIFFERENTIAL EQUATIONS ON THE HALF LINE. Ben-yu Guo // Journal of Computational Mathematics;Jan2000, Vol. 18 Issue 1, p95 

    Presents a study which investigated some Jacobi approximations which are used for numerical solutions of differential equations on the half line. Application of the approximations to problems on unbounded domains; Algorithm to prove the stability and convergence of the approximations.

  • An Approximation for the Zakai Equation. Hu, Y.; Kallianpur, G.; Xiong, J. // Applied Mathematics & Optimization;2002, Vol. 45 Issue 1, p23 

    In this article we consider a polygonal approximation to the unnormalized conditional measure of a filtering problem, which is the solution of the Zakai stochastic differential equation on measure space. An estimate of the convergence rate based on a distance which is equivalent to the weak...

  • Methods for the approximation of the matrix exponential in a Lie-algebraic setting. Celledoni, Elena; Iserles, Arieh // IMA Journal of Numerical Analysis;Apr2001, Vol. 21 Issue 2, p463 

    [p]Discretization methods for ordinary differential equations based on the use of matrix exponentials have been known for decades. This set of ideas has come off age and acquired greater interest recently, within the context of geometric integration[/em] and discretization methods on manifolds...

  • On Asymptotic Orders of n-Term Approximations and Non-Linear n-Widths. Dinh Dung // Vietnam Journal of Mathematics;Dec99, Vol. 27 Issue 4, p363 

    Investigates the orders of n-term approximation. Advantages of non-linear approximation; Definitions of non-linear widths; Classes of multivariate functions.

Share

Read the Article

Courtesy of NEW JERSEY STATE LIBRARY

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics